MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG22538UX
Medical Device Problem Codes Entrapment of Device (1212); Migration or Expulsion of Device (1395); Difficult to Remove (1528); Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure one onyx frontier coronary drug eluting stent failed to cross the lesion.The lesion being treated was non-tortuous, mildly calcified and located in the ostium left main (lm) coronary artery.The device was inspected prior to use with no issues noted.Negative prep was performed with no issues noted. the lesion was pre-dilated with a euphora balloon, but the vessel/lesion was not prepped for calcium prior to stenting. the device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during device delivery. it was detailed that the stent became stuck on the stepdown of the non-medtronic guide extension catheter (gec) and guide.The non-medtronic guidewire was trapped in the stent strut when the stent was deployed.There was then difficulty removing the non-medtronic gec, guidewire, and guide.After removal of the non-medtronic gec and guidewire, the stent was observed to be hanging in the aorta.The stent was then crushed into the lm using a non-medtronic balloon.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the size of the non-medtronic guidewire trapped was 0.14x190cm.It was later detailed that the stent was stuck in the non-medtronic guide extension catheter (gec).The stent was pushed through with a non-medtronic 1.0x10mm balloon but it could not get the stent down the vessel and the stent could not be pulled back into the gec.It took a while to get the stent to deploy, as the stent was trying to get into a vessel but couldn't, and ultimately ended up in the left main (lm) artery.It was attempted to take the stent out but it couldn't.There was no resistance noted during withdrawal of the stent delivery system.B7 - relevant patient medical history added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the stent was not able to cross the lesion to deploy and was also not able to be pulled back through the non medtronic gec.The stent had to be deployed where it was.The stent was observed to be hanging in the aorta and needed to be pushed into the lm.It was difficult to position and advance the stent into the correct vessel.There was no difficulty removing the launcher guide catheter from the guidewire or the patient.The non medtronic wire did not get stuck in the stent.Correction: the guide catheter used was a 6f launcher guide catheter.There were no issues noted with the euphora balloon used for pre-dilation.The non-medtronic guidewire was a 0.014x190cm device.Annex a code a150207 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: - annex d updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22343519
Report Number9612164-2025-03185
Device Sequence Number15596667
Product Code NIQ
UDI-Device Identifier00763000511265
UDI-Public(01)00763000511265(17)270324(10)0012199342(20)01
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG22538UX
Device Catalogue NumberONYXNG22538UX
Device Lot Number0012199342
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/01/2025
07/29/2025
09/08/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/29/2025
08/25/2025
09/08/2025
Date Device Manufactured03/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight92 KG